Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 47, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 7, 2008, 3:54 AM EDT for 5 counties in Florida. It took effect at May 7, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 3:54 AM EDT (07:54 UTC)
- In effect from
- May 7, 2008, 1:00 PM EDT
- Expired
- May 7, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 070754 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 354 AM EDT WED MAY 7 2008 ..RED FLAG WARNING CONDITIONS THIS AFTERNOON OVER THE INTERIOR AND COASTAL COUNTIES AREAS AWAY FROM THE COAST.. .DRY AIR WILL REMAIN OVER CENTRAL WESTERN FLORIDA AND BRINGING WARNING CONDITIONS FOR 4 HOURS OR MORE. FLZ039-042-043-048-049-051-052-055>057-061-072000- /O.NEW.KTBW.FW.W.0047.080507T1700Z-080507T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-DE SOTO- 354 AM EDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE TODAY AS WEAK EASTERLY FLOW SHOULD NOT BRING ENOUGH RELIEF OF LOW LEVEL MOISTURE. OVER THE COASTAL COUNTIES THE BEST CHANCES FOR RED FLAG CONDITIONS WILL BE AWAY FROM THE COAST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ 22
2 follow-up statements
000 WWUS82 KTBW 071824 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 224 PM EDT WED MAY 7 2008 ..RED FLAG WARNING CONDITIONS THIS AFTERNOON OVER THE INTERIOR AND COASTAL COUNTIES AREAS AWAY FROM THE COAST.. .DRY AIR WILL REMAIN OVER CENTRAL WESTERN FLORIDA AND BRINGING WARNING CONDITIONS FOR 4 HOURS OR MORE. FLZ062-065-072300- /O.EXA.KTBW.FW.W.0047.000000T0000Z-080507T2300Z/ CHARLOTTE-LEE- 224 PM EDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RH VALUES BELOW 35 PERCENT WILL PERSIST FOR CENTRAL AND EASTERN PORTIONS OF THE COUNTIES...WHILE A SEA BREEZE WILL BRING RELIEF FOR AREAS IMMEDIATELY ALONG THE COAST BY 4 PM. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-049-051-052-055>057-061-072300- /O.CON.KTBW.FW.W.0047.000000T0000Z-080507T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-DE SOTO- 224 PM EDT WED MAY 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN IN PLACE TODAY AS WEAK EASTERLY FLOW SHOULD NOT BRING ENOUGH RELIEF OF LOW LEVEL MOISTURE. OVER THE COASTAL COUNTIES THE BEST CHANCES FOR RED FLAG CONDITIONS WILL BE AWAY FROM THE COAST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 072254 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 654 PM EDT WED MAY 7 2008 FLZ039-042-043-048-049-051-052-055>057-061-062-065-080000- /O.EXP.KTBW.FW.W.0047.000000T0000Z-080507T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 654 PM EDT WED MAY 7 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. RH VALUES HAVE BEGUN TO TREND UPWARD IN MOST LOCATIONS...AND ALL LOCATIONS WILL SEE CRITICAL CONDITIONS ENDING SHORTLY. THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 2:45 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 7, 2:45 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
245 AM EDT WED MAY 7 2008
.SHORT TERM (TODAY-FRIDAY)...RIDGING ALOFT CONTINUES THROUGH
THURSDAY EVENING WHILE SURFACE HIGH PRESSURE TO THE NORTH WILL
GRADUALLY SHIFT EASTWARD AND INTO THE ATLANTIC BY THURSDAY. SLOW
WARM AND MOIST AIR ADVECTION WILL BEGIN TONIGHT AS WINDS VEER TO A
MORE SOUTHERLY AND THEN SOUTHWESTERLY FLOW BY FRIDAY. A COLD FRONT
SYSTEM WILL MOVE OVER THE CENTRAL AND EASTERN U.S. THROUGH FRIDAY
WHILE A WEAK UPPER LEVEL SHORT WAVE FEATURE MOVES ACROSS THE
SOUTHEAST STATES...BRINGING SOME INSTABILITY TO THE REGION. GFS/HPC
ARE NOW HINTING TO LOW END POPS FOR FRIDAY AFTERNOON...WHILE NAM
REMAINS DRY. WITH SOLID SW FLOW THERE COULD BE ENOUGH INCREASE IN
LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING FOR SOME BRIEF
SHOWERS TO DEVELOP. 20 POPS WILL BE INCLUDED FOR ALL AREAS BUT WITH
MINIMAL ACCUMULATIONS...IF ANY.
IN GENERAL EXPECT CURRENT FAIR AND ENJOYABLE LATE SPRING WEATHER TO
CONTINUE TODAY AND THROUGH FRIDAY WITH SLIGHT CHANCES FOR SHOWERS
FRIDAY AFTERNOON AS A WEAK FRONT MOVES TO THE NORTH OF THE STATE.
TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH AFTERNOON HIGHS IN
THE UPPER 80S OVER MOST LOCATIONS...EVEN CLIMBING INTO THE LOWER 90S
OVER THE INTERIOR AND SOUTH EACH AFTERNOON.
&&
.LONG TERM (FRIDAY NIGHT - TUESDAY)...A COLD FRONT WILL STALL NORTH
OF THE AREA FRIDAY NIGHT WITH SURFACE HIGH PRESSURE CENTERED
SOUTHEAST OF THE AREA HOLDING OVER WEST CENTRAL AND SOUTHWEST
FLORIDA THROUGH SUNDAY. THIS WILL CONTINUE WEST TO SOUTHWEST FLOW
OFF THE GULF OF MEXICO WITH WARM MOIST LOW LEVEL AIR ADVECTING
ACROSS THE AREA. THIS WILL KEEP DAYTIME TEMPERATURES NEAR THE COAST
SEVERAL DEGREES COOLER THAN OVER THE INTERIOR...AND OVERNIGHT MIN
TEMPS SEVERAL DEGREES WARMER NEAR THE COAST COMPARED TO INLAND.
STRONG MID LEVEL SUBSIDENCE INVERSION WILL INHIBIT SHOWER
DEVELOPMENT EACH DAY...WITH VERY WARM MUGGY CONDITIONS MAKING
CONDITIONS FEEL VERY SUMMERLIKE...ESPECIALLY AWAY FROM THE COAST. A
COLD FRONT WILL APPROACH NORTH FLORIDA SUNDAY NIGHT AND MONDAY WITH
A CHANCE OF SHOWERS AND THUNDERSTORMS NORTH OF TAMPA...AND A SLIGHT
CHANCE OF THUNDERSTORMS SOUTH OF TAMPA. WILL HAVE TO CONTINUE TO
MONITOR IF U/L TROUGH WILL BE STRONG ENOUGH TO PUSH THE COLD FRONT
THROUGH THE AREA...OR IF U/L RIDGING WILL CAUSE THE COLD FRONT TO
STALL NORTH OF THE AREA AND DISSIPATE AS PREVIOUS FRONTS HAVE DONE.
SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST U.S. AND FLORIDA
TUESDAY WITH NORTHERLY LOW LEVEL FLOW ADVECTING SLIGHTLY DRIER AIR
OVER WEST CENTRAL FLORIDA.
&&
.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS.
&&
.MARINE...WINDS AND SEAS EXPECTED TO REMAIN BELOW HIGHLIGHT CRITERIA
THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL RIDGE ACROSS THE
WATERS THROUGH SUNDAY WITH THE HIGH CENTER SHIFTING FROM NORTH OF
THE AREA TODAY TO NE OF THE WATERS OVER THE ATLANTIC BY WEDNESDAY
AND THEN E/SE OF THE AREA THROUGH THE REST OF THE PERIOD.
&&
.FIRE WEATHER...GIVEN THE WIDESPREAD RFW CRITERIA REACHED YESTERDAY
AND THE POTENTIAL FOR DRY AIR ALOFT TO MIX DOWN TO THE SURFACE AGAIN
THIS AFTERNOON WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR THE
INTERIOR COUNTIES AND SECTIONS AWAY FROM THE COAST FROM LEVY THROUGH
MANATEE. SARASOTA...CHARLOTTE AND LEE WILL PROBABLY EXPERIENCE 1 TO
3 HOURS. WINDS SHOULD REMAIN WEAK ENOUGH TO KEEP THE DRY AIRMASS IN
PLACE THIS AFTERNOON...THEN TONIGHT AND THROUGH FRIDAY WINDS VEER TO
THE SOUTH AND SOUTHWEST BRINGING ENOUGH LOW LEVEL MOISTURE TO
PRECLUDE WARNING CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 71 87 74 / 0 5 10 5
FMY 89 69 89 72 / 0 5 10 5
GIF 90 69 90 71 / 0 5 10 5
SRQ 87 69 86 72 / 0 5 10 5
BKV 89 63 89 67 / 0 5 10 10
SPG 86 73 86 75 / 0 5 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...AR
LONG TERM/AVIATION...EOHazardous weather outlook, May 6, 3:57 AM EDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 357 AM EDT TUE MAY 6 2008 FLZ039-042-043-048-049-051-052-055>057-060>062-065-062000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 357 AM EDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...FIRE WEATHER IMPACT... ELEVATED FAVORABLE CONDITIONS FOR WILD FIRES AGAIN THIS AFTERNOON AS A DRY AIRMASS MOVES INTO THE FLORIDA PENINSULA. FOR THE COASTAL COUNTIES THE THREAT IS MAINLY OVER INTERIOR AND EASTERN SECTIONS. AVOID STARTING FIRES OUTDOORS AND DO NOT THROW AWAY CIGARETTES OR ANY OTHER SOURCE OF HEAT THAT COULD IGNITE A FIRE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ050-062000- PINELLAS- 357 AM EDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 22
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:35 AM EDT | Dense Fog Advisory | TBW | Polk, Sumter | 2 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.